Sixth Mississippi State Conference on Differential Equations and Computational Simulations.
Electron. J. Diff. Eqns., Conference 15 (2007), pp. 399-415.

Existence, multiplicity, and bifurcation in systems of ordinary differential equations

James R. Ward Jr.

We prove new non-resonance conditions for boundary value problems for two dimensional systems of ordinary differential equations. We apply these results to the existence of solutions to nonlinear problems. We then study global bifurcation for such systems of ordinary differential equations Rotation numbers are associated with solutions and are shown to be invariant along bifurcating continua. This invariance is then used to analyze the global structure of the bifurcating continua, and to demonstrate the existence of multiple solutions to some boundary value problems.

Published February 28, 2007.
Math Subject Classifications: 34B15, 47J10, 47J15.
Key Words: Global bifurcation; rotation number; Leray-Schauder degree; nonlinear boundary value problems.

Show me the PDF file (281K), TEX file, and other files for this article.

James R. Ward Jr.
Department of Mathematics
University of Alabama at Birmingham
Birmingham, AL 35294, USA

Return to the table of contents for this conference.
Return to the EJDE web page